Thunderstorm Wind, Williams
- When
- July 8, 1:55 PM EST
- Where
- Williams County, Edgerton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.450, -84.750
Law enforcement reported power lines down in Edgerton.
3 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 8, 12:45 PM EST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1245 PM EST TUE JUL 8 2003 AVIATION DISCUSSION FOR 18Z... CONVECTION WILL WILL CONTINUE TO DEVELOP THIS AFTERNOON ALONG A COUPLE OF BOUNDARIES STRETCHED ACROSS FORECAST AREA. INDICATED WIND GUSTS TO 40 KT...BASED ON VAD WIND PROFILE FROM RADAR AND WIND PROFILER. WIND GUSTS TO 50 KTS AND ONE INCH DIAMETER HAIL WILL BE POSSIBLE WITH STRONGEST STORMS. ADDITIONAL SHOWERS AND STORMS WILL BE LIKELY OVERNIGHT AS A COLD FRONT SAGS INTO REGION. TOWARD DAYBREAK...EXPECT MVFR CEILINGS AND VISIBILITIES TO DEVELOP AS BOUNDARY LAYER MOISTURE VALUES INCREASE TO 90 PERCENT. BARJENBRUCH PREVIOUS DISCUSSIONS... FORECAST DISCUSSION FOR TONIGHT THROUGH THURSDAY... THE COLD FRONT WILL BE ENTERING NORTHWESTERN INDIANA THIS MORNING AND THEN WILL BE OVER OUR CWA AROUND MIDDAY. IT WILL STAY OVER US UNTIL WEDNESDAY MORNING WHEN IT THEN MOVES TO CENTRAL INDIANA. ALSO TUESDAY NIGHT A LOW PRESSURE CENTER WILL MOVE INTO NEBRASKA. THEN BY WEDNESDAY NIGHT, THE LOW WILL HAVE MOVED TO WISCONSIN, LIFTING THE COLD FRONT TO NORTHWESTERN OHIO. ANOTHER COLD FRONT ATTACHED TO THIS LOW WILL STRETCH FROM THE LOW IN WISCONSIN TO WESTERN ILLINOIS AND THEN ON SOUTHWARD TO THE PANHANDLE OF TEXAS. THEN DURING THE DAY THURSDAY THIS LOW WILL MOVE TO NORTHERN MICHIGAN, DRAGGING THAT WESTERN COLD FRONT THROUGH THE CWA. DID NOT REALLY CHANGE MUCH FROM PREVIOUS FORECAST. THE ATMOSPHERE WILL REMAIN UNSTABLE WITH THE FIRST FRONT HANGING AROUND THE AREA AND THEN THAT SECOND FRONT MOVING THROUGH THE AREA. DEWPOINTS WILL BE IN THE UPPER 60S TO LOWER 70S. OUR CWA IS IN SLIGHT RISK FOR TODAY AND TONIGHT. FORECAST DISCUSSION FOR THURSDAY NIGHT THROUGH MONDAY... NOT VERY MANY CHANGES. ADDED A CHANCE FOR RAIN FOR SATURDAY NIGHT INTO SUNDAY. EVERYTHING ELSE LOOKED TO BE ON TRACK YET. .IWX... IN...FLOOD WATCH FOR TODAY FOR ZONES INZ012>018...INZ020... INZ022>027...INZ032>034. MI...NONE. OH...FLOOD WATCH FOR TODAY FOR ZONES OHZ015>016...OHZ024>025. BML
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-091000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 503 AM EST TUE JUL 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REGION THROUGH TONIGHT WITH DAMAGING WINDS AND HAIL THE MOST LIKELY THREATS. A COLD FRONT WILL MOVE IN FROM THE NORTHWEST AND STALL OUT OVER NORTHERN INDIANA. FLOODING IS STILL A THREAT OVER PARTS OF INDIANA ALONG AND SOUTH OF US ROUTE 30 WHERE RIVERS AND STREAMS REMAIN HIGH OR OUT OF THEIR BANKS. ADDITIONAL HEAVY RAINFALL IS POSSIBLE TODAY WHICH MAY CAUSE MORE FLOOD PROBLEMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REGION ON WEDNESDAY AND WEDNESDAY NIGHT WITH DAMAGING WINDS AND HAIL BEING POSSIBLE THREATS. THUNDERSTORMS ARE ALSO POSSIBLE ON THURSDAY, SATURDAY NIGHT, AND SUNDAY. THE SEVERE POTENTIAL IS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY INTO WEDNESDAY. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1248 PM EST TUE JUL 08 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1240 PM 6 N LIGONIER IN 0.75 IN HAIL
07/08/03 LAGRANGE REPORTED BY LAW
ENFORCEMENT.
WAMSLEY/LESEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0111 PM EST TUE JUL 08 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1257 PM ROME CITY IN WIND DAMAGE
07/08/03 NOBLE TREES DOWN. REPORTED BY
FIRE DEPARTMENT.
WAMSLEY/LESEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0135 PM EST TUE JUL 08 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM 5 E ASHLEY IN WIND DAMAGE
07/08/03 DE KALB TREES DOWN. REPORTED BY
TRAINED SPOTTER.
WAMSLEY/LESEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0138 PM EST TUE JUL 08 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0137 PM BUTLER IN 1.00 IN HAIL
07/08/03 DE KALB REPORTED BY TRAINED
SPOTTER.
WAMSLEY/LESEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0144 PM EST TUE JUL 08 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0144 PM WATERLOO IN WIND DAMAGE
07/08/03 DE KALB TREES AND POWERLINES DOWN.
REPORTED BY EMERGENCY
MANAGER.
WAMSLEY/LESEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0147 PM EST TUE JUL 08 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0144 PM 6 WNW HICKSVILLE IN WIND DAMAGE
07/08/03 DE KALB POWERLINES DOWN ON CAR.
REPORTED BY EMERGENCY
MANAGER.
WAMSLEY/LESEThe Northern Indiana radar (KIWX), 80 km away, was scanning. The volume nearest the first event began at 18:52 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Law enforcement reported power lines down in Edgerton.
Emergency management reported power lines down west of Defiance.
Law enforcement reported power lines down in Liberty Center.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373357, 5373355, 5373356, 5373358.